Pennsylvania, 2015Winter Weather in Pennsylvania, April 22, 2015
April 22, 2015 · NWS PBZ · 2 events in 2 counties and zones
A fast moving area of low pressure moving along a cold front produced a quick 1 to 3 inches of snow the morning of the 22nd. The best accumulation was in the higher elevations of western Pennsylvania, northern West Virginia, and Garrett county Maryland.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving area of low pressure moving along a cold front produced a quick 1 to 3 inches of snow the morning of the 22nd. The best accumulation was in the higher elevations of western Pennsylvania, northern West Virginia, and Garrett county Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 22, 1:43 AM EST, 6 hours 17 minutes earlier.
Area forecast discussion, Apr 22, 1:43 AM EST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 AM EDT WED APR 22 2015
.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER THE GREAT LAKES WILL MAINTAIN COOL
AND UNSETTLED WEATHER THROUGH THE WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
SHOWERS WILL BECOME MORE WIDESPREAD THIS MORNING AS A SHORTWAVE
ROTATES THROUGH THE BASE OF THE PERSISTENT GREAT LAKES UPPER LOW.
THE ASSOCIATED SURFACE REINFORCING FRONT WILL PROVIDE FOCUS FOR
THE BETTER MEASURABLE PRECIP CHANCES OVER THE SOUTHEASTERN HALF
OF THE COUNTY WARNING AREA AFTER DAYBREAK AS MIXING IMPROVES AND
MEAGER BOUNDARY LAYER MOISTURE RECOVERS SOMEWHAT. LIKELY TO
CATEGORICAL PROBABILITIES WERE THUS MAINTAINED WITH HIGHER NUMBERS
OVER THE AFOREMENTIONED AREAS...BASICALLY EAST OF A DUBOIS TO
ZANESVILLE LINE. AN ISOLATED THUNDER MENTION WAS ALSO INCLUDED FOR
AREAS SOUTH AND EAST OF PIT WHERE MOISTURE...RELATIVE SURFACE
WARMTH...AND COOLING ALOFT MAY SUPPORT SUFFICIENT INSTABILITY FOR
CHARGE SEPERATION...HENCE LIGHTNING.
THAT DEEPENING MIXING LAYER WILL ALSO SUPPORT ANOTHER WINDY
DAY...ALTHOUGH NOT TO THE MAGNITUDE OF TUESDAY GIVEN THE REDUCED
SPEED ALOFT. NEVERTHELESS...GUSTS AROUND 30 MPH SHOULD BE
EXPECTED...35 TO 40 MPH ON THE RIDGES. THE PRECIP AND COLD
ADVECTION WILL LIMIT TEMPS AND HIGHS WERE FORECAST ABOUT 15
DEGREES BELOW THE AVERAGES VIA PERSISTANCE AND THE LATEST NAM AND
GFS TRENDS.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
ALTHOUGH THE SHORTWAVE IS PROGGED TO COMPLETE PASSAGE ACROSS THE
AREA BY THIS AFTERNOON...SHOWER CHANCES WILL PERSIST GIVEN THE
DEEP MIXING LAYER RESULTING FROM A DEEP MID LEVEL THERMAL TROUGH
WITH THE LOW. BETTER PROBABILITIES WERE FORECAST OVER THE I 80
CORRIDOR AND RIDGES GIVEN LAKE MOISTURE AND UPSLOPE
EHNANCEMENTS...AND CHANCES...INCLUDING SNOW SHOWER IN THE PRE DAWN
OF THURSDAY...FOR THOSE AREAS WERE MAINTAINED DESPITE DRY
ADVECTION UNTIL THAT COLD POOL SLIDES EASTWARD LATER ON THURSDAY.
OTHERWISE...COLD TEMPERATURES CAN BE EXPECTED INTO THE WEEKEND WITH
MORNING LOWS ON THURSDAY AND FRIDAY NEAR...OR A FEW DEGREES UNDER
THE FREEZING MARK.
BY SATURDAY...LOW PRESSURE MOVING OFF THE PLAINS IS PROGGED TO INITIATE
WARM ADVECTION...AND POSSIBLY SOME RAIN OVER THE REGION. THE FORECAST
FOR SATURDAY IS A LOW CONFIDENCE WORK BASED ON A BLEND OF DIVERGENT
GFS AND NAM SOLUTIONS WITH THE ECMWF CONTRIBUTING A SLOWER SCENARIO.
IN GENERAL...WARMER SATURDAY MORNING LOWS AND MORE RAPID PRECIP
PROBABILITY ONSET WERE FORECAST...ALBEIT WITH ONLY SLIGHT TO
CHANCE NUMBERS. CHANGES SHOULD BE ANTICIPATED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE WILL CONTINUE TO MOVE EAST ACROSS THE SOUTHEASTERN
UNITED STATES...WITH ANY REMAINING RAIN ENDING SATURDAY NIGHT. HIGH
PRESSURE WILL SHIFT SOUTHEAST OVER THE GREAT LAKES SUNDAY INTO
MONDAY. THIS WILL BRING NORTHWESTERLY WINDS THAT WILL CONTINUE TO
KEEP TEMPERATURES BELOW NORMAL. AS HAS BEEN THE TREND THE LAST FEW
DAYS...MODELS HAVE LITTLE AGREEMENT ABOUT THE PATTERN FOR THE FINAL
TWO DAYS OF THE FORECAST. HAVE TRENDED TOWARDS WPC NUMBERS WHICH
KEEP AT LEAST SOME CHANCE OF PRECIPITATION IN THE FORECAST.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT PASSING THROUGH THE REGION THIS MORNING WILL BRING A
FEW HOURS OF RAIN TO ALL TERMINALS. FKL/DUJ MAY MANAGE TO REMAIN VFR
THROUGH THE SHOWERS...BUT ALL OTHER SITES ARE EXPECTED TO HAVE MVFR
CEILINGS. BEHIND THE FRONT...ANOTHER ROUND OF GUSTY WINDS IS
EXPECTED...ALTHOUGH NOT AS STRONG AS ON TUESDAY. 25-30 KT GUSTS ARE
FORECAST AT ALL SITES THROUGH THE AFTERNOON HOURS WITH GUSTS ENDING
AT SUNSET. BROKEN MID LEVEL CLOUDS WILL TRAIL THE COLD FRONT AND
SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS.
.OUTLOOK.../THURSDAY THROUGH SUNDAY/...
PERIODIC RESTRICTIONS ARE POSSIBLE MUCH OF THE PERIOD MAINLY
NORTH OF KPIT AS AN UPPER TROUGH PERSISTS OVER THE GREAT LAKES.
THE BEST CHANCE FOR ANY SHOWERS WILL BE ON SATURDAY FROM
PITTSBURGH SOUTH.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
15/33
Hazardous weather outlook, Apr 22, 2:20 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 AM EDT WED APR 22 2015
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-230730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
320 AM EDT WED APR 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Weather, Fayette Ridges
- When
- April 22, 8:00 AM EST to 1:00 PM EST
- Where
- Fayette Ridges forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.920, -79.647 (the zone’s center; the record gives no point)
A trained spotter reported 3 inches of snow quickly fell during the morning hours of the 22nd.
Winter Weather, Westmoreland Ridges
- When
- April 22, 8:00 AM EST to 1:00 PM EST
- Where
- Westmoreland Ridges forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.311, -79.467 (the zone’s center; the record gives no point)
A trained spotter reported 2 inches of snow quickly fell during the morning hours of the 22nd.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 22, 2015$3.5 million · 2.5 in hail · 22 events
- Tornado and Flooding in Texas, April 22, 2015$4.5 million · EF0 · 13 events
- Hail and Damaging Winds in Louisiana, April 22, 20151 injured · $1.5 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in Louisiana, April 22, 20151 injured · $940,000 · 1 in hail · 7 events
- Damaging Winds in New Jersey, April 22, 2015$155,000 · 53 kt wind · 11 events
- Tornadoes and Hail in Texas, April 22 to 24, 2015EF1 · 39 events
- Damaging Winds and Lightning Strike in Mississippi, April 22, 2015$61,000 · 53 kt wind · 5 events
- Hail and Damaging Winds in Texas, April 22, 20153 in hail · 14 events
- Strong Wind in Virginia, April 22, 2015$14,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 20158 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 201556 kt wind · 7 events
- Marine Hail and Waterspout in Gulf of Mexico, April 22, 20152.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562310, 562311.